I'm 53 and have played soccer for over 40 years. Since (2 years ago) I started taking both of these for high BP and Colesteral, I've puled muscles in my legs 10 times. Prior to taking these medications I averaged 1 pull every three years. I've always been very tight and spend a lot of time stretching, I've tried to increase my hydration, but I keep coming back to the coincidence of these medicines with my increased pulls. Would the side effect of weakened muscles from pravastatin cause this?
19 Feb 2012
Good Grief Eigentor,
Doesn't getting older just BITE! Anyway, I've got three years on you and that's what I've bee saying since I turned 40. Anyway, to your question... I have never heard of lisinopril causing leg pain and pulled muscles. Are you on just lisinopril or lisinopril and hydrochlorothiazide? If you have a touch of HCTZ thrown in the lisinopril, that sometimes causes a lower sodium level and that might possibly cause some problems (not so sure tho). Now the Statin medication you are on has a major side effect, if you are going to have any problems at all, of muscle pain. Depending on how much pain and how long you've had it makes a difference. But just knowing that Pravastatin could possibly cause problems, would I think at least initiate a call to the doctor and possibly a simple blood test. I wouldn't spend any time worrying till I had something to worry about... is why I prefaced my comment the way I did (one of my main doctors call me Dr. Mariani... should give u a clue about my personality). Anywho my dear, hope you're just getting older and need longer trips to the gym. Prayers are with you.
The Sweetest Happiest Sorry Football Season Is Over, Hippie
19 Feb 2012
If your blood tests (I assume you are having blood tests done if you are on a statin drug) is not showing that your CPK levels are up (when levels are up, the muscles may be leaking and can be damaged) and sometimes the blood tests do not show it anyhow, then my suggestion is to go off the drugs and see if that helps. I was on statins for a year, CPK levels were normal and suddenly after walking for a few hours, the pain in my legs were so bad... went to my doctor and he was so upset since the levels had shot up. Damage done to my muscles have never gone away from the year 2007 and doctors have no answer for the pain when I walk. I can no longer walk for more than 20 minutes and I am holding on to something, so beware, what feels like a pulled muscle may be damaged muscle. Statin damage, for me, was difficult to detect as doctors have no way to find out except through the CPK levels in a blood test and mine did not show up in the test until a year later...
by then I had kidney problems developing. That cleared up but the pain in my muscles did not. All of the above are my opinions only and my experiences with statin drugs.
I wish you well!
19 Feb 2012
The FDA just this past week put out a severe warning against statins , but particulary simvastin as at 80 mg which is the highest dose will cause muscle & tendon damage that is irrevesable. I would take this to mean all statins can have this possibility. Please get off of the statins & try to control your cholesterol by diet alone.Unless your doctor feels you have heart disease from clogged arteries this is possible to do. The damage from statins is permanent. Try increasing your vitamin C to 1000mg a day, & magnesium to 250 mg a day. This may help along with a good general multi Vitamin & Mineral supplement if you don't already take one. Make sure you eat enough red meat to keep those red blood cells up to par too. I am not a big meat eater, & am always anemic so have to supplement with ferrous gluconate also because my red cell count is always low. Please read what the FDA has to say about statins.
Go to the right of this screeen & in blue is a box saying FDA Consumer Updates. Joine this group & you will get a whole new look on things. The statin thing was posted about Wednesday of this past week, but it may still be looked up I believe. Take good care of yourself, & don't quit exerciseing. My best to you...
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... lisinopril 1 per day. Each day I took it I felt worse and worse. Severe headache and intense muscle pain in the shoulders, neck, upper back, ...
4 answers • 7 Apr 2011
Have been using 10 mg amlodipine since May and on 20 mg lisinopril for a long time. Doctor changed amlodipine to 5 mg last week. I am still having ...
1 answer • 25 Sep 2011
I have been suffering from sharp muscle aches and upset stomach lately. The muscle pains are in my neck and shoulders and arms. Could it be a drug ...
1 answer • 3 Jul 2012
Lantus, Humalog, hydroclorothiazide, synthroid, pravastatin, lisinopril, gabapentin, hydroxyzine PAM, meloxican, aciohex, perscription D2, ...
1 answer • 28 Jan 2013
From my thigh down. Most of the time my legs. I had muscle pain in the middle of the night most of the time. What is the cause? My doctor recommend ...
2 answers • 28 May 2014